Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 1, NWS Tampa Bay, FL

May 22, 2009Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at May 22, 2009, 12:02 PM EDT for Manatee County, Florida. It took effect at May 23, 2009, 1:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 22, 2009, 12:02 PM EDT (16:02 UTC)
In effect from
May 23, 2009, 1:00 PM EDT
Expired
May 22, 2009, 9:05 PM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 8.93 ft at May 22, 2009, 10:00 PM EDT.

actionminormoderate5101505/2205/2305/24
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at May 22, 9:31 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 22, 9:31 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
931 AM EDT FRI MAY 22 2009

.DISCUSSION...SURFACE LOW OVER THE GULF...WELL WEST OF CHARLOTTE
HARBOR...WILL CONTINUE TO DRIFT WESTWARD TODAY WITH A EAST TO SE
FLOW SPREADING RAIN BANDS ALONG WITH SOME THUNDERSTORMS ACROSS THE
AREA. CURRENT GRIDS AND FORECAST ON TRACK AND WILL NOT UPDATE.

&&

.AVIATION...RAIN AND A FEW EMBEDDED SHOWERS WILL AFFECT AREA
TERMINALS THIS MORNING WITH MVFR CONDITIONS. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AGAIN IN THE AFTERNOON BRINGING MVFR TO
LOCALLY IFR CONDITIONS.

&&

.MARINE...EAST OR SE WINDS IN THE 10-20KT RANGE...WITH A CAUTION
HEADLINE FOR SOME OF THE OUTER WATERS...TO PERSIST TODAY. NEXT
ISSUANCE OUT AROUND 10 AM WITH LITTLE CHANGE.

&&

.FIRE WEATHER...NO LOW RH CONCERNS DURING THE NEXT FEW DAYS.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION ENGLEWOOD TO SUWANNEE
              RIVER OUT 20 TO 60 NM THROUGH FRIDAY NIGHT.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...63/JILLSON
Hazardous weather outlook, May 22, 5:30 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT FRI MAY 22 2009

FLZ039-042-043-048>052-055>057-060>062-065-221600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT FRI MAY 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WEST CENTRAL AND SOUTHWEST FLORIDA AGAIN TODAY. A FEW OF THESE
STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL...GUSTY WINDS...
FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. IN ADDITION...
BRIEF WATERSPOUTS WILL ALSO BE POSSIBLE WITH STORMS NEAR THE
COAST.

...WIND AND SEA IMPACT...
EAST TO SOUTHEAST WINDS WILL CONTINUE IN THE 15 TO 20 KNOT RANGE
OVER THE OFFSHORE COASTAL WATERS TODAY AND TONIGHT AND SMALL
CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. CLOSER TO THE COAST
WINDS WILL BE AROUND 15 KNOTS THROUGH EARLY TONIGHT. MARINERS MAY
WANT TO POSTPONE BOATING PLANS DURING THESE HAZARDOUS CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
PERIOD. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINS...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:06 PM EDTSpecial Weather StatementTBWPolk39 min
May 21, 9:08 PM EDTSpecial Weather StatementTBWPolk37 min
May 21, 9:54 PM EDTSpecial Weather StatementTBWHardee51 min
May 22, 12:36 PM EDTTornado WarningTBWPinellas24 min
May 22, 12:41 PM EDTSpecial Marine WarningTBW34 min
May 22, 12:43 PM EDTSpecial Weather StatementTBWPolk62 min
May 22, 12:47 PM EDTSpecial Weather StatementTBWHighlands58 min
May 22, 1:20 PM EDTSpecial Marine WarningTBW27 min
May 22, 1:40 PM EDTSpecial Weather StatementTBWHernando65 min
May 22, 2:06 PM EDTSpecial Weather StatementTBWLee54 min
May 22, 2:17 PM EDTSpecial Weather StatementTBWHernando58 min
May 22, 2:29 PM EDTAreal Flood AdvisoryTBWLee61 min
May 22, 2:30 PM EDTSpecial Weather StatementTBWHernando30 min
May 22, 2:31 PM EDTSpecial Weather StatementTBWHernando29 min
May 22, 2:39 PM EDTSpecial Weather StatementTBWLee36 min
May 22, 2:49 PM EDTSpecial Marine WarningTBW41 min
May 22, 2:55 PM EDTSpecial Weather StatementTBWManatee65 min
May 22, 3:15 PM EDTSpecial Weather StatementTBWHillsborough45 min
May 22, 3:25 PM EDTSpecial Marine WarningTBW65 min
May 22, 4:14 PM EDTSpecial Weather StatementTBWPinellas46 min
May 22, 4:22 PM EDTSpecial Marine WarningTBW23 min

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.